• Previous Article
    Closed-form solutions for the Lucas-Uzawa growth model with logarithmic utility preferences via the partial Hamiltonian approach
  • DCDS-S Home
  • This Issue
  • Next Article
    Unsteady MHD slip flow of non Newtonian power-law nanofluid over a moving surface with temperature dependent thermal conductivity
August  2018, 11(4): 631-641. doi: 10.3934/dcdss.2018038

Symmetries and conservation laws of a KdV6 equation

Department of Mathematics, University of Cádiz, PO.BOX 40, 11510 Puerto Real, Cádiz, Spain

* Corresponding author: M.S. Bruzón.

Received  December 2016 Revised  May 2017 Published  November 2017

In the present work we make an analysis of the Korteweg-de Vries of sixth order. We apply the classical Lie method of infinitesimals and the nonclassical method, due to Bluman and Cole, to deduce new symmetries of the equation which cannot be obtained by Lie classical method. Moreover, we obtain ten different conservation laws depending on the parameters and we conclude that potential symmetries project on the infinitesimals corresponding to the classical symmetries.

Citation: María Santos Bruzón, Tamara María Garrido. Symmetries and conservation laws of a KdV6 equation. Discrete & Continuous Dynamical Systems - S, 2018, 11 (4) : 631-641. doi: 10.3934/dcdss.2018038
References:
[1]

S. C. Anco and G. W. Bluman, Direct construction of conservation laws from field equations, Physical Review Letters, 78 (1997), 2869-2873. doi: 10.1103/PhysRevLett.78.2869. Google Scholar

[2]

S. C. Anco and G. W. Bluman, Direct construction method for conservation laws of partial differential equations part 2: General treatment, European Journal of Applied Mathematics, 13 (2002), 567-585. doi: 10.1017/S0956792501004661. Google Scholar

[3]

S. C. Anco and G. W. Bluman, Direct constrution method for conservation laws of partial differential equations part 1: Examples of conservation law classifications, European Journal of Applied Mathematics, 13 (2002), 545-566. doi: 10.1017/S0956792501004661. Google Scholar

[4]

S. C. Anco, Generalization of Noether’s theorem in modern form to non-variational partial differential equations, To appear in Fields Institute Communications: Recent progress and Modern Challen ges in Applied Mathematics, Modeling and Computational Science, 79 (2017), 119-182, arXiv: 1605.08734. doi: 10.1007/978-1-4939-6969-2_5. Google Scholar

[5]

G. W. Bluman and J. Cole, General similarity solution of the heat equation, Journal of Mathematics and Mechanics, 18 (1969), 1025-1042. Google Scholar

[6]

G. W. Bluman and S. Kumei, On the remarkable nonlinear diffusion equation, Journal of Mathematical Physics, 21 (1980), 1019-1023. doi: 10.1063/1.524550. Google Scholar

[7]

G. W. BlumanS. Kumei and G. J. Reid, New classes of symmetries for partial differential equations, Journal of Mathematics and Mechanics, 29 (1988), 806-811. doi: 10.1063/1.527974. Google Scholar

[8]

M. S. Bruzón, M. L. Gandarias and J. Ramírez, Symmetry and Perturbation Theory, World Scientific Publising Company, 2005.Google Scholar

[9]

M. S. BruzónT. M. Garrido and R. de la Rosa, Conservation laws and exact solutions of a Generalized Benjamin-Bona-Mahony-Burgers equation, Chaos, Solitons & Fractals, 89 (2016), 578-583. doi: 10.1016/j.chaos.2016.03.034. Google Scholar

[10]

P. J. CaudreyR. K. Dodd and J. D. Gibbon, New hierarchy of koterweg de vries equations, Proceedings of the Royal Society of London series A-mathematical physical and engineering sciences, 351 (1976), 407-422. doi: 10.1098/rspa.1976.0149. Google Scholar

[11]

P. A. Clarkson, Nonclassical symmetry reductions of the boussinesq equation, Chaos, Solitons & Fractals, 5 (1995), 2261-2301. doi: 10.1016/0960-0779(94)E0099-B. Google Scholar

[12]

P. A. Clarkson and T. J. Priestley, Symmetries of a generalised boussinesq equation, Institute of Mathematics and Statistics, University of Kent at Canterbury.Google Scholar

[13]

V. G. Drinfeld and V. V. Sokolov, Nonclassical symmetry reductions of the boussinesq equation, Doklady akademii nauk sssr, 258 (1981), 11-16. Google Scholar

[14]

A. P. Fordy and J. Gibbons, Some remarkable nonlinear transformations, Physics Letters A, 75 (1980), p325. doi: 10.1016/0375-9601(80)90829-4. Google Scholar

[15]

M. L. Gandarias and M. S. Bruzón, Classical and nonclassical symmetries of a generalized boussinesq equation, Journal of Nonlinear Mathematical Physics, 5 (1998), 8-12. doi: 10.2991/jnmp.1998.5.1.2. Google Scholar

[16]

T. M. GarridoA. A. KasatkinM. S. Bruzón and R. K. Gazizov, Lie symmetries and equivalence transformations for the barenblatt-gilman model, Journal of Computational and Applied Mathematics, 318 (2017), 253-258. doi: 10.1016/j.cam.2016.09.023. Google Scholar

[17]

W. Hereman and B. Huard, symmgrp2009. max: A macsyma/maxima program for the calculation of lie point symmetries of large systems of differential equations, http://inside.mines.edu/whereman/software.html (2009).Google Scholar

[18]

A. Karasu-Kalkanli, A. Karasu, A. Sakovich, S. Sakovich and R. Turhan, A new integrable generalization of the korteweg de vries equation, Journal of Mathematical Physics, 49 (2008), 073516, 10 pp. doi: 10.1063/1.2953474. Google Scholar

[19]

D. J. Kaup, On the inverse scattering problem for cubic eigenvalue problems, Studies in Applied Mathematics, 62 (1980), 189-216. doi: 10.1002/sapm1980623189. Google Scholar

[20]

P. J. Olver, Applications of Lie Groups to Differential Equations, Springer-Verlag, 1986. doi: 10.1007/978-1-4684-0274-2. Google Scholar

[21]

J. Satsuma and R. Hirota, A coupled kdv equation is one case of the four-reduction of the kp hierarchy, Journal of the Physical Society of Japan, 51 (1982), 3390-3397. doi: 10.1143/JPSJ.51.3390. Google Scholar

[22]

K. Sawada and T. Kotera, A method for finding n-soliton solutions of the k.d.v. equation and k.d.v. like equation, Progress of theoretical physics, 51 (1974), 1355-1367. doi: 10.1143/PTP.51.1355. Google Scholar

[23]

J. WeissM. Tabor and G. Carnevale, The painlevé property for partial differential equations, Journal of Mathematical Physics, 24 (1983), 522-526. doi: 10.1063/1.525721. Google Scholar

show all references

References:
[1]

S. C. Anco and G. W. Bluman, Direct construction of conservation laws from field equations, Physical Review Letters, 78 (1997), 2869-2873. doi: 10.1103/PhysRevLett.78.2869. Google Scholar

[2]

S. C. Anco and G. W. Bluman, Direct construction method for conservation laws of partial differential equations part 2: General treatment, European Journal of Applied Mathematics, 13 (2002), 567-585. doi: 10.1017/S0956792501004661. Google Scholar

[3]

S. C. Anco and G. W. Bluman, Direct constrution method for conservation laws of partial differential equations part 1: Examples of conservation law classifications, European Journal of Applied Mathematics, 13 (2002), 545-566. doi: 10.1017/S0956792501004661. Google Scholar

[4]

S. C. Anco, Generalization of Noether’s theorem in modern form to non-variational partial differential equations, To appear in Fields Institute Communications: Recent progress and Modern Challen ges in Applied Mathematics, Modeling and Computational Science, 79 (2017), 119-182, arXiv: 1605.08734. doi: 10.1007/978-1-4939-6969-2_5. Google Scholar

[5]

G. W. Bluman and J. Cole, General similarity solution of the heat equation, Journal of Mathematics and Mechanics, 18 (1969), 1025-1042. Google Scholar

[6]

G. W. Bluman and S. Kumei, On the remarkable nonlinear diffusion equation, Journal of Mathematical Physics, 21 (1980), 1019-1023. doi: 10.1063/1.524550. Google Scholar

[7]

G. W. BlumanS. Kumei and G. J. Reid, New classes of symmetries for partial differential equations, Journal of Mathematics and Mechanics, 29 (1988), 806-811. doi: 10.1063/1.527974. Google Scholar

[8]

M. S. Bruzón, M. L. Gandarias and J. Ramírez, Symmetry and Perturbation Theory, World Scientific Publising Company, 2005.Google Scholar

[9]

M. S. BruzónT. M. Garrido and R. de la Rosa, Conservation laws and exact solutions of a Generalized Benjamin-Bona-Mahony-Burgers equation, Chaos, Solitons & Fractals, 89 (2016), 578-583. doi: 10.1016/j.chaos.2016.03.034. Google Scholar

[10]

P. J. CaudreyR. K. Dodd and J. D. Gibbon, New hierarchy of koterweg de vries equations, Proceedings of the Royal Society of London series A-mathematical physical and engineering sciences, 351 (1976), 407-422. doi: 10.1098/rspa.1976.0149. Google Scholar

[11]

P. A. Clarkson, Nonclassical symmetry reductions of the boussinesq equation, Chaos, Solitons & Fractals, 5 (1995), 2261-2301. doi: 10.1016/0960-0779(94)E0099-B. Google Scholar

[12]

P. A. Clarkson and T. J. Priestley, Symmetries of a generalised boussinesq equation, Institute of Mathematics and Statistics, University of Kent at Canterbury.Google Scholar

[13]

V. G. Drinfeld and V. V. Sokolov, Nonclassical symmetry reductions of the boussinesq equation, Doklady akademii nauk sssr, 258 (1981), 11-16. Google Scholar

[14]

A. P. Fordy and J. Gibbons, Some remarkable nonlinear transformations, Physics Letters A, 75 (1980), p325. doi: 10.1016/0375-9601(80)90829-4. Google Scholar

[15]

M. L. Gandarias and M. S. Bruzón, Classical and nonclassical symmetries of a generalized boussinesq equation, Journal of Nonlinear Mathematical Physics, 5 (1998), 8-12. doi: 10.2991/jnmp.1998.5.1.2. Google Scholar

[16]

T. M. GarridoA. A. KasatkinM. S. Bruzón and R. K. Gazizov, Lie symmetries and equivalence transformations for the barenblatt-gilman model, Journal of Computational and Applied Mathematics, 318 (2017), 253-258. doi: 10.1016/j.cam.2016.09.023. Google Scholar

[17]

W. Hereman and B. Huard, symmgrp2009. max: A macsyma/maxima program for the calculation of lie point symmetries of large systems of differential equations, http://inside.mines.edu/whereman/software.html (2009).Google Scholar

[18]

A. Karasu-Kalkanli, A. Karasu, A. Sakovich, S. Sakovich and R. Turhan, A new integrable generalization of the korteweg de vries equation, Journal of Mathematical Physics, 49 (2008), 073516, 10 pp. doi: 10.1063/1.2953474. Google Scholar

[19]

D. J. Kaup, On the inverse scattering problem for cubic eigenvalue problems, Studies in Applied Mathematics, 62 (1980), 189-216. doi: 10.1002/sapm1980623189. Google Scholar

[20]

P. J. Olver, Applications of Lie Groups to Differential Equations, Springer-Verlag, 1986. doi: 10.1007/978-1-4684-0274-2. Google Scholar

[21]

J. Satsuma and R. Hirota, A coupled kdv equation is one case of the four-reduction of the kp hierarchy, Journal of the Physical Society of Japan, 51 (1982), 3390-3397. doi: 10.1143/JPSJ.51.3390. Google Scholar

[22]

K. Sawada and T. Kotera, A method for finding n-soliton solutions of the k.d.v. equation and k.d.v. like equation, Progress of theoretical physics, 51 (1974), 1355-1367. doi: 10.1143/PTP.51.1355. Google Scholar

[23]

J. WeissM. Tabor and G. Carnevale, The painlevé property for partial differential equations, Journal of Mathematical Physics, 24 (1983), 522-526. doi: 10.1063/1.525721. Google Scholar

[1]

Wen-Xiu Ma. Conservation laws by symmetries and adjoint symmetries. Discrete & Continuous Dynamical Systems - S, 2018, 11 (4) : 707-721. doi: 10.3934/dcdss.2018044

[2]

M. S. Bruzón, M. L. Gandarias, J. C. Camacho. Classical and nonclassical symmetries and exact solutions for a generalized Benjamin equation. Conference Publications, 2015, 2015 (special) : 151-158. doi: 10.3934/proc.2015.0151

[3]

Stephen Anco, Maria Rosa, Maria Luz Gandarias. Conservation laws and symmetries of time-dependent generalized KdV equations. Discrete & Continuous Dynamical Systems - S, 2018, 11 (4) : 607-615. doi: 10.3934/dcdss.2018035

[4]

María Rosa, María de los Santos Bruzón, María de la Luz Gandarias. Lie symmetries and conservation laws of a Fisher equation with nonlinear convection term. Discrete & Continuous Dynamical Systems - S, 2015, 8 (6) : 1331-1339. doi: 10.3934/dcdss.2015.8.1331

[5]

Juan Belmonte-Beitia, Víctor M. Pérez-García, Vadym Vekslerchik, Pedro J. Torres. Lie symmetries, qualitative analysis and exact solutions of nonlinear Schrödinger equations with inhomogeneous nonlinearities. Discrete & Continuous Dynamical Systems - B, 2008, 9 (2) : 221-233. doi: 10.3934/dcdsb.2008.9.221

[6]

Carsten Collon, Joachim Rudolph, Frank Woittennek. Invariant feedback design for control systems with lie symmetries - A kinematic car example. Conference Publications, 2011, 2011 (Special) : 312-321. doi: 10.3934/proc.2011.2011.312

[7]

José F. Cariñena, Fernando Falceto, Manuel F. Rañada. Canonoid transformations and master symmetries. Journal of Geometric Mechanics, 2013, 5 (2) : 151-166. doi: 10.3934/jgm.2013.5.151

[8]

Miriam Manoel, Patrícia Tempesta. Binary differential equations with symmetries. Discrete & Continuous Dynamical Systems - A, 2019, 39 (4) : 1957-1974. doi: 10.3934/dcds.2019082

[9]

Olivier Brahic. Infinitesimal gauge symmetries of closed forms. Journal of Geometric Mechanics, 2011, 3 (3) : 277-312. doi: 10.3934/jgm.2011.3.277

[10]

L. Bakker, G. Conner. A class of generalized symmetries of smooth flows. Communications on Pure & Applied Analysis, 2004, 3 (2) : 183-195. doi: 10.3934/cpaa.2004.3.183

[11]

Michael Baake, John A. G. Roberts, Reem Yassawi. Reversing and extended symmetries of shift spaces. Discrete & Continuous Dynamical Systems - A, 2018, 38 (2) : 835-866. doi: 10.3934/dcds.2018036

[12]

Marin Kobilarov, Jerrold E. Marsden, Gaurav S. Sukhatme. Geometric discretization of nonholonomic systems with symmetries. Discrete & Continuous Dynamical Systems - S, 2010, 3 (1) : 61-84. doi: 10.3934/dcdss.2010.3.61

[13]

Júlio Cesar Santos Sampaio, Igor Leite Freire. Symmetries and solutions of a third order equation. Conference Publications, 2015, 2015 (special) : 981-989. doi: 10.3934/proc.2015.0981

[14]

Michael Hochman. Smooth symmetries of $\times a$-invariant sets. Journal of Modern Dynamics, 2018, 13: 187-197. doi: 10.3934/jmd.2018017

[15]

Martin Oberlack, Andreas Rosteck. New statistical symmetries of the multi-point equations and its importance for turbulent scaling laws. Discrete & Continuous Dynamical Systems - S, 2010, 3 (3) : 451-471. doi: 10.3934/dcdss.2010.3.451

[16]

Giovanni Rastelli, Manuele Santoprete. Canonoid and Poissonoid transformations, symmetries and biHamiltonian structures. Journal of Geometric Mechanics, 2015, 7 (4) : 483-515. doi: 10.3934/jgm.2015.7.483

[17]

Leonardo Colombo, David Martín de Diego. Optimal control of underactuated mechanical systems with symmetries. Conference Publications, 2013, 2013 (special) : 149-158. doi: 10.3934/proc.2013.2013.149

[18]

Dario Bambusi, D. Vella. Quasi periodic breathers in Hamiltonian lattices with symmetries. Discrete & Continuous Dynamical Systems - B, 2002, 2 (3) : 389-399. doi: 10.3934/dcdsb.2002.2.389

[19]

Henrique Bursztyn, Alejandro Cabrera. Symmetries and reduction of multiplicative 2-forms. Journal of Geometric Mechanics, 2012, 4 (2) : 111-127. doi: 10.3934/jgm.2012.4.111

[20]

Virginia Agostiniani, Rolando Magnanini. Symmetries in an overdetermined problem for the Green's function. Discrete & Continuous Dynamical Systems - S, 2011, 4 (4) : 791-800. doi: 10.3934/dcdss.2011.4.791

2018 Impact Factor: 0.545

Metrics

  • PDF downloads (58)
  • HTML views (431)
  • Cited by (0)

Other articles
by authors

[Back to Top]